Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 98, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 15, 2008, 9:16 AM CDT for Blount County, Jefferson County, Alabama. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2008, 9:16 AM CDT (14:16 UTC)
- Expired
- Mar 15, 2008, 10:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Blount County, AL, Jefferson County, AL
The radar
The Birmingham radar (KBMX), 82 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 9:50 AM CDT | TSTM WND DMG | Highland Lake, AL | POSSIBLE TORNADO...DAMAGE IN THE VICINITY OF HIGHLAND LAKES. |
| Mar 15, 9:50 AM CDT | TORNADO 2 | Highland Lake, AL | SEVERAL HUNDRED TREES SNAPPED OFF OR UPROOTED. NUMEROUS CHICKEN HOUSES DESTROYED OR DAMAGED. SEVERAL DOZEN HOMES RECEIVED DAMAGE...4 WITH MAJOR DAMAGE. ONE MOBILE HOME DESTROYED. PATH LENGTH SIX MILES LONG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 7:02 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1121 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 393 m²/s²
- 0-3 km storm-relative helicity
- 622 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 151416
SVRBMX
ALC009-073-151515-
/O.NEW.KBMX.SV.W.0098.080315T1416Z-080315T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
916 AM CDT SAT MAR 15 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLOUNT COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF ONEONTA...
NORTHEASTERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
* UNTIL 1015 AM CDT
* AT 910 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ARKADELPHIA...OR 16 MILES NORTHEAST OF CORDOVA...AND MOVING EAST AT
50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MT OLIVE...HAYDEN...BANGOR AND TRAFFORD BY 925 AM CDT...
DALLAS AND NECTAR BY 930 AM CDT...
LOCUST FORK...CLEAR SPRINGS AND REMLAP BY 935 AM CDT...
ALLGOOD BY 940 AM CDT...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
SATURDAY MORNING FOR NORTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3407 8633 3397 8634 3393 8637 3392 8634
3387 8635 3382 8643 3379 8658 3377 8659
3377 8658 3376 8654 3376 8655 3378 8699
3391 8694 3396 8680 3406 8671
TIME...MOT...LOC 1416Z 270DEG 45KT 3391 8688
$$
17/KLAWS2 follow-up statements
000
WWUS54 KBMX 151429
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
929 AM CDT SAT MAR 15 2008
ALC009-073-151515-
/O.CON.KBMX.SV.W.0098.000000T0000Z-080315T1515Z/
JEFFERSON AL-BLOUNT AL-
929 AM CDT SAT MAR 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR SOUTHERN BLOUNT AND NORTHEASTERN JEFFERSON COUNTIES...
AT 924 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR MT OLIVE...OR ABOUT 8 MILES SOUTHEAST OF
HANCEVILLE...MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EASLEY...ONEONTA...ALLGOOD AND ROSA BY 935 AM CDT...
ONEONTA...HIGHLAND LAKE AND HENDRIX BY 940 AM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SATURDAY MORNING FOR NORTHEASTERN ALABAMA.
LAT...LON 3397 8634 3393 8637 3392 8634 3387 8635
3382 8643 3379 8659 3378 8658 3376 8654
3376 8655 3378 8658 3378 8688 3395 8681
3406 8671 3407 8633
TIME...MOT...LOC 1429Z 269DEG 51KT 3396 8661
$$
17/KLAWS000
WWUS54 KBMX 151442
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
942 AM CDT SAT MAR 15 2008
ALC073-151452-
/O.CAN.KBMX.SV.W.0098.000000T0000Z-080315T1515Z/
JEFFERSON AL-
942 AM CDT SAT MAR 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN JEFFERSON
COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SATURDAY MORNING FOR NORTHEASTERN ALABAMA.
LAT...LON 3397 8634 3393 8637 3392 8634 3387 8635
3382 8643 3378 8662 3383 8673 3393 8669
3406 8657 3406 8633
TIME...MOT...LOC 1442Z 269DEG 44KT 3389 8652
$$
ALC009-151515-
/O.CON.KBMX.SV.W.0098.000000T0000Z-080315T1515Z/
BLOUNT AL-
942 AM CDT SAT MAR 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR SOUTHEASTERN BLOUNT COUNTY...
AT 938 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CLEAR SPRINGS...OR ABOUT 7 MILES
SOUTHWEST OF ONEONTA...MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHLAND LAKE BY 950 AM CDT...
THE NATIONAL WEATHER SERVICE HAS INDICATED SOME WEAK ROTATION WITHIN
THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3397 8634 3393 8637 3392 8634 3387 8635
3382 8643 3378 8662 3383 8673 3393 8669
3406 8657 3406 8633
TIME...MOT...LOC 1442Z 269DEG 44KT 3389 8652
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 7:30 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 15, 7:30 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 AM CDT SAT MAR 15 2008 .MESOSCALE DISCUSSION. ANOTHER MESOSCALE COMPLEX CURRENTLY LOCATED NEAR THE ALABAMA MISSISSIPPI BORDER WILL AFFECT THE EXTREME COUNTIES IN THE NORTHERN CWA. THE NUMERICAL MODELS ARE HAVING SOME DIFFICULTY...AS PER TYPICAL...WITH GENERATING AND ADVECTING THESE FEATURES...SO SOME MODEL OUTPUT COULD BE UNDERPLAYING EVENTS OF THIS MORNING. WILL WAIT TO SEE IF THE HOURLY 13 KM RUC CAN HANDLE ONGOING EVENTS. MAIN CONCERN AT THIS HOUR IS ANY REDEVELOPMENT ON THE SOUTH SIDE OR THE POSSIBILITY OF BACKFILLING CONVECTION. BEGINNING TO SEE THAT TAKE PLACE NOW AS CONVECTION IS FIRING ON THE SOUTH SIDE OF THE COMPLEX. THIS HAS PROMPTED THE WATCH AREA THE HAVE BEEN PLACED EARLIER THIS MORNING UNTIL MID MORNING. REALLY IMPOSSIBLE FOR NUMERICAL GUIDANCE...EVEN FOR NONHYDROSTATIC MODELS...TO GENERATE THOSE MESO DETAILS. ALSO A BIT CONCERNED ABOUT THE INTENSITY OF THE SURFACE LOW AS IT RIDES JUST TO OUR NORTHWEST. IF THE LOW BOMBS OUT...THE SURFACE WINDS WILL BACK SUFFICIENTLY TO CREATE AN ENHANCED AREA OF HELICITY ACROSS THE NORTHERN COUNTIES FOR LATER THIS AFTERNOON. THIS COUPLED WITH HIGHER CAPES COULD LEAD TO A MINI OUTBREAK OF SUPERCELLULAR STORMS IN THE DAYTIME HEATING. SAYING ALL THIS WITH LITTLE REGARD TO WARM AIR ALOFT THAT WILL BE STREAMING IN FROM THE SOUTHWEST. WE WILL BE AT THE MERCY OF NUMERICAL AND LAPS GUIDANCE TO PLACE THAT WARM AIR CAP CORRECTLY. THAT WILL BE A SHOW STOPPER ESPECIALLY SOUTH. A GOOD INDICATION WILL BE WATCHING THE AREAS OF NONCONCECTIVE CU...BUT WE WILL NOT HAVE THAT LUXURY UNTIL LATER THIS MORNING. WE WILL ALSO BE DOING AN 18Z UPPER AIR RELEASE TO HELP WITH INITIALIZING EVENTS FOR LATER...ESPECIALLY UPSTREAM OF BMX. 17/KLAWS && .AVIATION...12Z TAF DISCUSSION. NEW COMPLEX OF THUNDERSTORMS MOVING ACROSS NORTHERN AL MAY AFFECT KANB AROUND 14-15Z. STRONG SURFACE LOW PRESSURE IN MS EARLY THIS MORNING WILL PRODUCE STRONG SOUTHERLY WINDS GUSTING OVER 20 KTS UNTIL 00Z. IN ADDITION...MOISTURE WILL BE ON INCREASE AND DRAW MVFR SC ACROSS THE REGION. BREAKS IN CLOUDS AND MIXING WILL SEE CIGS INCREASE TO NEAR 3 KFT AROUND 15Z AND THEN VFR AFTER 20Z. HARD TO PINPOINT EXACT LOCATIONS OF STORM REDEVELOPMENT OUTSIDE OF KANB AND WILL LEAVE OUT OF FORECASTS AT THIS TIME. STEFKOVICH && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY TODAY FROM 9 AM UNTIL 7 PM FOR ALL ZONES AND COUNTIES. &&
Hazardous weather outlook, Mar 15, 6:10 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED... NATIONAL WEATHER SERVICE BIRMINGHAM AL 610 AM CDT SAT MAR 15 2008 ALZ011>015-017>050-161010- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 610 AM CDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING ALONG AND NORTH OF A VERNON...JASPER...ONEONTA...GADSDEN...CENTRE LINE. THE MAIN THREATS WILL BE DAMAGING LARGE HAIL AND STRAIGHT LINE WINDS. SEVERE THUNDERSTORMS ARE POSSIBLE FROM NOON UNTIL 6 PM FOR AREAS ALONG AND NORTH OF A VERNON...CHILTON...PHENIX CITY LINE. LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES ARE ALSO POSSIBLE...ESPECIALLY EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 85. A LAKE WIND ADVISORY IS IN EFFECT FOR ALL OF CENTRAL ALABAMA UNTIL 7 PM FOR SUSTAINED SOUTH WINDS FROM 15 TO 20 MPH...WITH GUSTS OVER 20 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER STORM SYSTEM WILL ENTER THE AREA LATE TUESDAY NIGHT AND WEDNESDAY. AT THIS TIME THERE IS A POTENTIAL FOR ANOTHER ROUND OF SEVERE WEATHER. UNCERTAINTY REMAINS WITH TIMING AND STRENGTH OF THIS SYSTEM. STAY TUNED TO LATER FORECASTS AS THIS SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SOME STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY THROUGH 6 PM. STEFKOVICH
In the hours before
Local storm report, Mar 15, 6:02 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM HAIL LINEVILLE 33.31N 85.75W
03/15/2008 M0.50 INCH CLAY AL EMERGENCY MNGR
&&
GGOGGINSLocal storm report, Mar 15, 6:05 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM TSTM WND GST LINEVILLE 33.31N 85.75W
03/15/2008 M51 MPH CLAY AL EMERGENCY MNGR
&&
GGOGGINSLocal storm report, Mar 15, 6:10 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
610 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM HAIL LINEVILLE 33.31N 85.75W
03/15/2008 M0.50 INCH CLAY AL EMERGENCY MNGR
&&
GGOGGINSLocal storm report, Mar 15, 6:58 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
658 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 3 NE ASHLAND 33.30N 85.80W
03/15/2008 CLAY AL EMERGENCY MNGR
CLAY COUNTY EMA REPORTS COLLAPSE OF AN AIRCRAFT HANGAR
WITH DEBRIS BLOWN 100-150 YDS.
&&
GGOGGINSLocal storm report, Mar 15, 7:10 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM HAIL MILLPORT 33.56N 88.08W
03/15/2008 E1.75 INCH LAMAR AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN THE CITY OF MILLPORT.
0145 AM HAIL 1 S CARROLLTON 33.25N 88.10W
03/15/2008 E0.75 INCH PICKENS AL LAW ENFORCEMENT
PENNY SIZED HAIL REPORTED ON STATE ROUTE 17 JUST SOUTH OF
CARROLLTON.
0215 AM HAIL 3 NW TUSCALOOSA 33.26N 87.57W
03/15/2008 E0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
0224 AM HAIL 4 WNW DUNCANVILLE 33.08N 87.47W
03/15/2008 E0.88 INCH TUSCALOOSA AL AMATEUR RADIO
HAIL UP TO NICKEL SIZE REPORTED ON BEAR CREEK ROAD.
0237 AM HAIL 9 W HUEYTOWN 33.45N 87.16W
03/15/2008 E1.00 INCH JEFFERSON AL AMATEUR RADIO
QUARTER SIZED HAIL WAS REPORTED ON LOCK 17 ROAD NEAR
PLEASANT GROVE.
0247 AM HAIL 2 NE WOODSTOCK 33.22N 87.13W
03/15/2008 E0.50 INCH BIBB AL AMATEUR RADIO
DIME SIZED HAIL REPORTED IN THE GREEN POND COMMUNITY.
0255 AM HAIL 4 W BIRMINGHAM 33.52N 86.86W
03/15/2008 E1.25 INCH JEFFERSON AL PUBLIC
HALF DOLLAR SIZED HAIL REPORTED ON I-20 BETWEEN EXIT 120
AND ARKADELPHIA ROAD.
0256 AM HAIL 3 NNW WARRIOR 33.85N 86.83W
03/15/2008 E0.50 INCH BLOUNT AL AMATEUR RADIO
REPORTED ON I-65 AT HIGHWAY 160.
0256 AM HAIL 5 SSW BIRMINGHAM 33.46N 86.84W
03/15/2008 E0.50 INCH JEFFERSON AL AMATEUR RADIO
REPORTED ON WEST OXMOOR ROAD.
0257 AM TSTM WND DMG 5 NE WOODSTOCK 33.26N 87.08W
03/15/2008 TUSCALOOSA AL AMATEUR RADIO
LARGE TREE BLOWN DOWN JUST SOUTH OF BELLVIEW BAPTIST
CHURCH.
0259 AM HAIL BIRMINGHAM 33.53N 86.80W
03/15/2008 E0.75 INCH JEFFERSON AL EMERGENCY MNGR
PENNY SIZED HAIL IN DOWNTOWN BIRMINGHAM.
0300 AM HAIL 2 NE HELENA 33.31N 86.82W
03/15/2008 E0.50 INCH SHELBY AL AMATEUR RADIO
REPORTED NEAR PELHAM HIGH SCHOOL.
0302 AM HAIL 2 SSW CAHABA HEIGHTS 33.43N 86.74W
03/15/2008 E0.50 INCH JEFFERSON AL AMATEUR RADIO
REPORTED AT I-459 AND CAHABA RIVER ROAD.
0305 AM HAIL 3 WSW ALABASTER 33.21N 86.86W
03/15/2008 E1.50 INCH SHELBY AL PUBLIC
REPORTED IN MAYLENE.
0339 AM HAIL 3 NNE ALABASTER 33.26N 86.80W
03/15/2008 E0.50 INCH SHELBY AL AMATEUR RADIO
REPORTED AT I-65 AND CR-11.
0347 AM HAIL 5 S ALABASTER 33.15N 86.81W
03/15/2008 E1.00 INCH SHELBY AL TRAINED SPOTTER
QUARTER SIZED HAIL WAS REPORTED AT CR-22 AND CR-16 IN
MONTEVALLO.
0349 AM HAIL 3 S ALABASTER 33.18N 86.82W
03/15/2008 E1.00 INCH SHELBY AL AMATEUR RADIO
QUARTER SIZED HAIL REPORTED ON AL-119.
0350 AM HAIL 4 SE ALABASTER 33.18N 86.78W
03/15/2008 E0.75 INCH SHELBY AL NWS EMPLOYEE
PENNY SIZED HAIL AT THE NWS OFFICE IN CALERA.
0400 AM TSTM WND DMG 3 NE ASHLAND 33.30N 85.80W
03/15/2008 CLAY AL EMERGENCY MNGR
CLAY COUNTY EMA REPORTS COLLAPSE OF AN AIRCRAFT HANGAR
WITH DEBRIS BLOWN 100-150 YDS.
0403 AM HAIL COLUMBIANA 33.18N 86.60W
03/15/2008 E1.00 INCH SHELBY AL TRAINED SPOTTER
0406 AM HAIL LINEVILLE 33.31N 85.75W
03/15/2008 M0.50 INCH CLAY AL EMERGENCY MNGR
0406 AM TSTM WND GST LINEVILLE 33.31N 85.75W
03/15/2008 M51.00 MPH CLAY AL EMERGENCY MNGR
&&
GGOGGINSSpecial weather statement, Mar 15, 8:58 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 858 AM CDT SAT MAR 15 2008 ALZ015-151445- WALKER- 858 AM CDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR WALKER COUNTY UNTIL 945 AM CDT... AT 856 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR JASPER...MOVING EAST AT 55 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LYNNS PARK. SIPSEY. EMPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SATURDAY MORNING FOR NORTHERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:06 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 39 min |
| Mar 15, 12:33 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Pickens, Tuscaloosa | 26 min |
| Mar 15, 12:50 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 55 min |
| Mar 15, 12:53 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker | 52 min |
| Mar 15, 1:06 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 54 min |
| Mar 15, 1:14 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 31 min |
| Mar 15, 1:40 AM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 50 min |
| Mar 15, 1:51 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Greene, Pickens, Tuscaloosa | 39 min |
| Mar 15, 2:14 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa, Walker | 46 min |
| Mar 15, 2:29 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Hale, Jefferson, St. Clair, Shelby and 1 more | 46 min |
| Mar 15, 2:34 AM CDT | Severe Thunderstorm Warning | BMX | Blount | 41 min |
| Mar 15, 2:40 AM CDT | Severe Thunderstorm Warning | BMX | Hale, Tuscaloosa | 20 min |
| Mar 15, 2:52 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 38 min |
| Mar 15, 3:01 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 29 min |
| Mar 15, 3:10 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Calhoun, Chilton, Clay, Coosa, Jefferson and 3 more | 50 min |
| Mar 15, 3:25 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Shelby | 20 min |
| Mar 15, 3:57 AM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 33 min |
| Mar 15, 4:00 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 45 min |
| Mar 15, 6:45 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
| Mar 15, 7:04 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 41 min |
| Mar 15, 7:30 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 14 min |
| Mar 15, 9:46 AM CDT | Tornado Warning | BMX | Blount, Etowah, St. Clair | 34 min |
| Mar 15, 10:13 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 47 min |
| Mar 15, 10:31 AM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 39 min |
| Mar 15, 1:30 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 45 min |
| Mar 15, 1:52 PM CDT | Tornado Warning | BMX | Cleburne | 13 min |
| Mar 15, 3:32 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 28 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.